Propecia Lawsuit Updates 2013
Date Published: Friday, April 5th, 2013
There have been more than 400 lawsuits filed now in courts across the country that accuse the maker of the hair-loss drug Propecia with failing to warn of the risk of permanent sexual dysfunction associated with the medication.
According to a report from LawyersUSAonline.com, the pace of the filing of these lawsuits has picked up considerably lately, especially in the year since Merck & Co. decided to change the safety labels to reflect the risk of permanent sexual side effects. To date, there are at least 140 lawsuits consolidated as part of a federal multidistrict litigation, and 150 more were consolidated in New Jersey state court.
As we’ve reported, men taking Propecia to prevent or reverse male-pattern baldness and hair loss have experienced sexual side effects like erectile dysfunction, decreased libido, and retrograde ejaculation, among other conditions, while taking the drug. Before April 2012, warning labels on Propecia sold in the U.S. noted the potential for these side effects but indicated that they’d reverse after treatment was stopped.
The warning label on Propecia sold outside the U.S. noted the risk of permanent sexual dysfunction, but Merck refused to change the domestic label to reflect the same risk factor, according to our reports.
Studies produced in 2011 highlighted the risk of permanent sexual side effects among men taking Propecia. Among the 71 men included in one study, sexual side effects were experienced by most of the participants for at least 40 months after stopping Propecia. For about 20 percent of the men in that study, the side effects were permanent, still present six years after stopping the drug treatment, according to our previous accounts.
You might also like:
Ladies, I have a big dilemma. I'm around 30 years old and have had thinning hair for the past year or so. Mostly in the crown of the head, but a little in the temple areas. Well, to counteract this tragedy, I've been taking the pill Propecia. Propecia grows hair on my head like I haven't had since I was a teenager. Thick, luscious growth and I'm looking mighty fine when I'm on Propecia. Now, here's my dilemma. There are some side affects to the drug...namely the decreased libido. Actually, my affects haven't been decreased sexual desire but a markedly decreased size in my 'Johnson', if you follow me
Help! I'm going bald — Jamaica Observer
These creams include Minoxidil, Propecia and Rogaine. "Because it's an hormonal thing, we have no end of research being done in order to speed the process up for finding treatment for hair loss," Dr Oates explained.